Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 4, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 10, 2018, 4:48 PM MDT for Banner County, Morrill County, Nebraska. It was in force for 27 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2018, 4:48 PM MDT (22:48 UTC)
- Expired
- May 10, 2018, 5:15 PM MDT
- In force
- 27 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Banner County, NE, Morrill County, NE
The radar
The Cheyenne radar (KCYS), 145 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 5:00 PM MDT | TSTM WND GST 60 | 7 Ssw Bridgeport, NE | ESTIMATED TO HAVE BEEN 50 TO 60 MPH. |
| May 10, 5:09 PM MDT | HAIL 0.25 | 4 Nw Bridgeport, NE | |
| May 10, 5:13 PM MDT | TSTM WND DMG | S The Intersection Of H, NE | PUBLIC REPORTED A SEMI BLOW OVER DUE TO STRONG TSTM WINDS |
| May 10, 5:14 PM MDT | HAIL 0.25 | 5 S Bridgeport, NE | HAIL COVERS THE GROUND. VERY SRTONG WINDS 50 TO 60 MPH ESTIMATED. |
| May 10, 5:17 PM MDT | TORNADO | S The Intersection Of H, NE | REPORTS OF IRRIGATION PIVOT OVERTURNED, METAL ROOF TORN FROM A BUILDING. ALSO AT ABOUT 1710L WE RECIEVED A REPORT OF A TRUCK BLOW OVER IN ALDEN ABOUT 4 MILES TO THE SOUTHWEST OF THIS LOCATION.EXTENSIVE PROPERTY DAMAGE REPORTED IN BROADWATER WITH POWER LINES AN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 1:41 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.8 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1963 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
717
WUUS55 KCYS 102248
SVRCYS
NEC007-123-102315-
/O.NEW.KCYS.SV.W.0004.180510T2248Z-180510T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
448 PM MDT THU MAY 10 2018
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Southwestern Morrill County in the Panhandle of Nebraska...
Northeastern Banner County in the Panhandle of Nebraska...
* Until 515 PM MDT
* At 448 PM MDT, a severe thunderstorm was located over Redington, or
25 miles southeast of Scottsbluff, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Bridgeport, Northport, The Intersection Of Highway 385 And 92,
Chimney Rock State Park, Court House And Jail Rocks, Bridgeport
State Recreation Area, Redington, South Bayard Junction and
Broadwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 4150 10282 4152 10344 4168 10349 4170 10341
4170 10337 4171 10337 4185 10287
TIME...MOT...LOC 2248Z 256DEG 35KT 4161 10330
HAIL...1.00IN
WIND...60MPH
$$
Hammer1 follow-up statement
293
WWUS55 KCYS 102305
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
505 PM MDT THU MAY 10 2018
NEC007-102314-
/O.CAN.KCYS.SV.W.0004.000000T0000Z-180510T2315Z/
Banner NE-
505 PM MDT THU MAY 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BANNER COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 700 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4150 10282 4152 10324 4172 10332 4185 10287
TIME...MOT...LOC 2304Z 256DEG 35KT 4165 10309
$$
NEC123-102315-
/O.CON.KCYS.SV.W.0004.000000T0000Z-180510T2315Z/
Morrill NE-
505 PM MDT THU MAY 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR SOUTHWESTERN MORRILL COUNTY...
At 504 PM MDT, a severe thunderstorm was located over Bridgeport, or
33 miles southeast of Scottsbluff, moving east at 40 mph.
This is a very dangerous storm.
HAZARD...Baseball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
Locations impacted include...
Bridgeport, Court House And Jail Rocks, Bridgeport State Recreation
Area, Northport, The Intersection Of Highway 385 And 92 and
Broadwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.
&&
LAT...LON 4150 10282 4152 10324 4172 10332 4185 10287
TIME...MOT...LOC 2304Z 256DEG 35KT 4165 10309
HAIL...2.75IN
WIND...70MPH
$$
HammerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:16 PM MDT, 2 hours 32 minutes earlier.
Area forecast discussion, May 10, 2:16 PM MDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 216 PM MDT Thu May 10 2018 .SHORT TERM...(This evening through Saturday) Issued at 215 PM MDT Thu May 10 2018 Storms gradually increasing over se Wy this afternoon and expect this trend to continue as the moves east and northeast over the plains into the Nebraska Panhandle through early this evening. A few severe storms likely with large hail and strong winds the main threat as LCLs will be somewhat high. Severe storms should exit east of the CWA early this evening but some remaining weaker activity expected over northwest parts of the CWA through this evening. Friday and Friday night should see showers and a few storms spread back across the CWA in a favorable overrunning setup with the surface front just south of the CWA underneath somewhat diffluent upper flow on the east side of an upper low over Nevada. A few stronger storms possible Friday afternoon mainly near the Colorado border especially if the front creeps back north a bit. An upper shortwave will lift north across the CWA Friday night so activity looks to be reduced over the CWA Saturday with weak subsidence increasing in the wake of the wave. .LONG TERM...(Saturday night through Thursday) Issued at 215 PM MDT Thu May 10 2018 Unsettled conditions will hold over the CWA into Tuesday as the upper low over the western CONUS moves very little while slowly filling. Impulses rotating around the low will bring scattered showers and tstms at times to the CWA through much of the period but with gradually lesser coverage as the low weakens. Temperatures near seasonal averages through Monday then nudging back up by midweek. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1153 AM MDT Thu May 10 2018 Thunderstorms will develop over the higher terrain of southeast WY by 20z this afternoon, likely increasing in coverage and intensity as they track across the high plains of southeast Wyoming, and the western Nebraska Panhandle. Severe thunderstorms are expected with potential for hail (surface & aloft), along with gusty and erratic surface winds. Considerable wind shear will exist today. We expect a few non-severe storms over western areas as well. While VFR will generally be the rule through this afternoon, brief MVFR ceilings/ visibilities could accompany thunderstorms. Showers and storms are expected to decrease in coverage overnight, but could linger a bit into the night. Patchy fog and IFR ceilings will develop over much of the western NE Panhandle tonight. && .FIRE WEATHER... Issued at 215 PM MDT Thu May 10 2018 Fire weather concerns are expected to remain quite low through the weekend. Scattered showers and thunderstorms will move across the area into this evening with a few severe storms possible mainly over far southeast Wyoming into the Nebraska Panhandle. Mild and unsettled weather will then set up over the area Friday through the weekend with wetting rains likely over many areas. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RE LONG TERM...RE AVIATION...CLH FIRE WEATHER...RE
Hazardous weather outlook, May 10, 5:23 AM MDT, 11 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 523 AM MDT Thu May 10 2018 NEZ002-003-019>021-054-055-095-096-WYZ101-102-106>108-117>119- 111130- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range Foothills- Central Laramie County-East Laramie County- 523 AM MDT Thu May 10 2018 This hazardous weather outlook is for western Nebraska and southeast Wyoming along and east of Interstate 25. .DAY ONE...TODAY AND TONIGHT Thunderstorms will become more numerous today with some thunderstorms becoming severe this afternoon through this evening. These thunderstorms may contain large hail, damaging winds, and frequent lightning. An isolated tornado is also possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Unsettled weather will continue through the weekend and into early next week with a daily threat of thunderstorms. Some strong thunderstorms are possible Friday afternoon and evening along the Interstate 80 corridor. .Spotter information statement... Spotters are urged to report severe weather to the National Weather Service in Cheyenne this afternoon and this evening. WYZ103>105-109>116-111130- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range- 523 AM MDT Thu May 10 2018 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming, mainly west of Interstate 25. .DAY ONE...TODAY AND TONIGHT Thunderstorms will become more numerous today with some strong thunderstorms possible by early to mid afternoon. Small hail, gusty winds, and frequent lightning will be the primary threats with these thunderstorms. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Unsettled weather will continue through the weekend and into early next week with a daily threat of thunderstorms. .Spotter information statement... Spotters activation is unlikely at this time for areas west of Interstate 25.
In the hours before
Special weather statement, May 10, 2:01 PM MDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
201 PM MDT THU MAY 10 2018
WYZ103-105-106-115-116-102045-
Shirley Basin WY-South Laramie Range WY-
Central Laramie Range and Southwest Platte County WY-
North Laramie Range WY-Laramie Valley WY-
201 PM MDT THU MAY 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALBANY COUNTY UNTIL
245 PM MDT...
At 201 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Wheatland Reservoir 3, or 30 miles north of
Laramie, moving northeast at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern Albany
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4163 10562 4176 10580 4216 10550 4194 10528
4174 10528
TIME...MOT...LOC 2001Z 218DEG 23KT 4175 10562
HammerSpecial weather statement, May 10, 3:11 PM MDT, 1 hour 37 minutes before
Special Weather Statement National Weather Service Cheyenne WY 311 PM MDT THU MAY 10 2018 WYZ107-108-102200- East Platte County WY-Goshen County WY- 311 PM MDT THU MAY 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GOSHEN AND NORTHEASTERN PLATTE COUNTIES UNTIL 400 PM MDT... At 310 PM MDT, Doppler radar was tracking a strong thunderstorm over Guernsey Campground, or 21 miles northeast of Wheatland, moving east at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Guernsey, Guernsey Campground and Hartville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A severe thunderstorm watch remains in effect until 700 PM MDT for southeastern Wyoming. LAT...LON 4220 10481 4237 10489 4253 10448 4228 10435 TIME...MOT...LOC 2110Z 249DEG 14KT 4232 10476 Allen
Special weather statement, May 10, 3:55 PM MDT, 53 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
355 PM MDT THU MAY 10 2018
NEZ002-102245-
Dawes NE-
355 PM MDT THU MAY 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAWES COUNTY UNTIL
445 PM MDT...
At 354 PM MDT, Doppler radar was tracking a strong thunderstorm near
Chadron, moving northeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Chadron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 700 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4266 10291 4281 10305 4299 10279 4279 10279
4278 10277 4272 10277
TIME...MOT...LOC 2154Z 232DEG 21KT 4278 10291
AllenSpecial weather statement, May 10, 4:09 PM MDT, 39 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
409 PM MDT THU MAY 10 2018
NEZ002-003-102300-
Box Butte NE-Dawes NE-
409 PM MDT THU MAY 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BOX BUTTE AND
SOUTHEASTERN DAWES COUNTIES UNTIL 500 PM MDT...
At 408 PM MDT, Doppler radar was tracking a strong thunderstorm near
Berea, or 7 miles north of Alliance, moving northeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Alliance, Wild Horse Butte and Berea.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 700 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4207 10292 4222 10307 4239 10296 4246 10278
4245 10277 4244 10275 4215 10274
TIME...MOT...LOC 2208Z 232DEG 20KT 4220 10292
AllenLocal storm report, May 10, 4:39 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
439 PM MDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 5 N ALLIANCE 42.17N 102.87W
05/10/2018 E0.25 INCH BOX BUTTE NE TRAINED SPOTTER
&&
BCHAPMANLocal storm report, May 10, 4:46 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
446 PM MDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 17 E HARRISBURG 41.55N 103.41W
05/10/2018 M1.50 INCH BANNER NE TRAINED SPOTTER
&&
BCHAPMANThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:55 PM MDT | Special Weather Statement | CYS | Dawes | 50 min |
| May 10, 4:09 PM MDT | Special Weather Statement | CYS | Box Butte | 51 min |
| May 10, 4:18 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes | 42 min |
| May 10, 5:13 PM MDT | Tornado Warning | CYS | Morrill | 32 min |
| May 10, 5:41 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill | 29 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.